MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK FEMORAL-LM-RL-SZ 2; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY

MAKO SURGICAL CORP. MCK FEMORAL-LM-RL-SZ 2; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Catalog Number 180502
Medical Device Problem Codes Loss of Osseointegration (2408); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Arthritis (1723); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: mck tibial baseplate-lm/rl-sz 2; cat# 180602; lot# 26030115-01, mck tibial onlay insert-sz 2-9mm; cat# 180702-2; lot# 12150615-1.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Surgeon revised a mako uni medial left knee for disease progression to the pf joint.
 
Additional Manufacturer Narrative
An event regarding a revision for patients' disease progression was reported.The event was not confirmed.A visual, functional and dimensional inspection could not be performed as the device was not returned.The provided medical information was submitted to a consulting clinician who indicated: "x-ray printouts available for review include a series dated (b)(6) 2015, which is an ap of both knees and lateral of the left knee, demonstrating bilateral cemented medial uka with the left knee noted on the tibial component to be loose and subsided anteriorly, and patello-femoral arthritic changes are noted.No clinical or past medical history, no patient demographics, and no examination of explanted components are available.The commonest cause of revision of a unicompartmental knee to a total knee arthroplasty is progression of arthritis to the other knee compartments.The second commonest cause is loosening or subsidence of the uka components.Both appear relevant to this case.There is no evidence of factors of faulty component design, manufacturing or materials having contributed to this clinical situation." device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies there has been no other event for the lot referenced.The reported event was confirmed as per provided medical records reviewed by consulting clinician who indicated that tibial component to be loose and subsided anteriorly in the left knee.He further indicated that the commonest cause of revision of a unicompartmental knee to a total knee arthroplasty is progression of arthritis to the other knee compartments while the second commonest cause is loosening or subsidence of the uka components and both appear relevant to this case as there is no evidence of factors of faulty component design, manufacturing or materials having contributed to this clinical situation.Further information such as patient demographics, clinical or past medical history and examination of explanted components are needed to determine the root cause.If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
Surgeon revised a mako uni medial left knee for disease progression to the pf joint.Update 28-sep-2017: ".The tibial component to be loose and subsided anteriorly.The commonest cause of revision of a unicompartmental knee to a total knee arthroplasty is progression of arthritis to the other knee compartments.The second commonest cause is loosening or subsidence of the uka components.Both appear relevant to this case.".

Brand Name
MCK FEMORAL-LM-RL-SZ 2
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key6864782
Report Number3005985723-2017-00434
Device Sequence Number13640959
Product Code NPJ
UDI-Device Identifier00848486000547
UDI-Public00848486000547
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2020
Device Catalogue Number180502
Device Lot Number26520315-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR